Alert archive / Montana / Wind Advisories in 2015
Wind Advisory 5, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Apr 11, 2015, 3:32 AM MDT for 7 counties in Montana. It took effect at Apr 11, 2015, 9:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2015, 3:32 AM MDT (09:32 UTC)
- In effect from
- Apr 11, 2015, 9:00 AM MDT
- Expired
- Apr 11, 2015, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 66 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2759 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
214 WWUS75 KMSO 110932 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 332 AM MDT SAT APR 11 2015 MTZ007-043-120200- /O.NEW.KMSO.WI.Y.0005.150411T1500Z-150412T0200Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 332 AM MDT SAT APR 11 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. * IMPACTS/TIMING: A COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG GUSTY WINDS ESPECIALLY DURING THE AFTERNOON THROUGH EARLY EVENING HOURS. STRONG GUSTY WINDS WILL IMPACT THOSE WITH OUTDOOR PLANS OR TRAVELING IN HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WESTERLY WINDS OF 20-30 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS... HIGHWAY 200 BONNER TO GREENOUGH...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-120200- /O.NEW.KMSO.WI.Y.0005.150411T1500Z-150412T0200Z/ MISSOULA/BITTERROOT VALLEYS- 332 AM MDT SAT APR 11 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. * IMPACTS/TIMING: A COLD FRONT WILL ARRIVE TODAY AND CAUSE STRONG GUSTY WINDS ESPECIALLY DURING THE AFTERNOON THROUGH EARLY EVENING HOURS. STRONG GUSTY WINDS WILL IMPACT THOSE WITH OUTDOOR PLANS OR TRAVELING IN HIGH PROFILE VEHICLES. * WINDS: SUSTAINED WESTERLY WINDS OF 20-30 MPH WITH GUSTS UP TO 45 MPH. LOCALLY HIGHER GUSTS POSSIBLE IN THE BITTERROOT VALLEY. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ003-120200- /O.CON.KMSO.LW.Y.0003.150411T1200Z-150412T0200Z/ FLATHEAD/MISSION VALLEYS- 332 AM MDT SAT APR 11 2015 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR...FLATHEAD LAKE... A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING. * IMPACTS/TIMING: A PASSING COLD FRONT WILL CAUSE INCLEMENT CONDITIONS AND DIFFICULT WATERS OVER FLATHEAD LAKE SATURDAY. WINDS WILL BECOME GUSTY AROUND DAYBREAK AND LAST FOR A PERIOD DURING THE MID MORNING HOURS...WITH A RESURGANCE OF GUSTY WINDS OCCURRING THROUGH THE AFTERNOON AND EVENING. * WINDS: SUSTAINED WEST-SOUTHWEST AROUND 20 MPH WITH GUSTS UP TO 35 MPH. * WAVE HEIGHTS: 1 TO 2 FEET... ESPECIALLY ALONG NORTHERN AND EASTERN SHORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. NOTE...THE EXPERIMENTAL WAVE HEIGHT FORECASTS ARE REPRESENTATIVE OF THE MID LAKE WATERS AND DOWNWIND SHORES. WAVE HEIGHTS MAY BE SIGNIFICANTLY LESS ON UPWIND SHORES. && $$
1 follow-up statement
199 WWUS75 KMSO 120152 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 752 PM MDT SAT APR 11 2015 MTZ007-043-120300- /O.EXP.KMSO.WI.Y.0005.000000T0000Z-150412T0200Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 752 PM MDT SAT APR 11 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. * IMPACTS/TIMING: CONDITIONS WILL REMAIN BREEZY THROUGH THE NIGHT...THOUGH THE HIGHEST WIND GUSTS WILL REMAIN BELOW ADVISORY CRITERIA. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS... HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ005-120300- /O.EXP.KMSO.WI.Y.0005.000000T0000Z-150412T0200Z/ MISSOULA/BITTERROOT VALLEYS- 752 PM MDT SAT APR 11 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. * IMPACTS/TIMING: CONDITIONS WILL REMAIN BREEZY THROUGH THE NIGHT...THOUGH THE HIGHEST WIND GUSTS WILL REMAIN BELOW ADVISORY CRITERIA. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA $$ MTZ003-120300- /O.EXP.KMSO.LW.Y.0003.000000T0000Z-150412T0200Z/ FLATHEAD/MISSION VALLEYS- 752 PM MDT SAT APR 11 2015 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING FOR... FLATHEAD LAKE... THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. * IMPACTS/TIMING: CONDITIONS WILL REMAIN BREEZY THROUGH THE NIGHT...THOUGH THE HIGHEST WIND GUSTS WILL REMAIN BELOW ADVISORY CRITERIA. LAKE CONDITIONS WILL ALSO REMAIN CHOPPY OVERNIGHT. * WAVE HEIGHTS: WILL REMAIN AROUND 3 FEET OR HIGHER...ESPECIALLY MID LAKE AND THE NORTHEASTERN PORTIONS OF THE LAKE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:53 PM MDT, 13 hours 39 minutes earlier.
Area forecast discussion, Apr 10, 1:53 PM MDT, 13 hours 39 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
153 PM MDT FRI APR 10 2015
...Windy Saturday, with light snow on mountain passes...
.DISCUSSION...Today's prefrontal atmosphere will see increasing
clouds and isolated pockets of rainfall through this
evening...however the real story begins tonight as the cold front
crosses the region. This front will pack a punch in the way of
winds, with widespread gusts to 35 mph probable for much of
western Montana and north central Idaho. Winds will have an
elevated impact to those planning on recreating, especially those
fishing on Flathead Lake. Winds out of the west-southwest will
create inclement boating conditions. As such, a lake wind advisory
remains in effect for Saturday morning through Saturday evening.
Valley rain may be sparse from this cold front, due to
downsloping/wind shadowing effects, but mountains and passes could
pick up anywhere from 2 to 4 inches of snowfall through Sunday.
Minor travel impacts could occur until snowfall melts from
mountain pass roadways.
Behind the front, a scenario where banded precipitation could
occur across mainly northwest and west central Montana, keeping
Sunday a mostly shower-ridden day. By Monday, however - high
pressure will create a mostly dry and warmer day.
The next weather system we've been keeping an eye on for Tuesday
into Wednesday has weakened significantly from previous model
runs. Confidence isn't all that great as a result, so for now,
impacts from the Tuesday system aren't looking all that
impressive. Light mountain snow and breezy valley winds with the
occassional rain shower seems most likely. /LA
Extended forecast next week trending to drier and much warmer conditions
with strengthening sub-tropical jetstream and northward shift of
polar jetstream likely due to El Nino conditions. Thus the
weather system expected Tuesday appears to be a fast mover
followed by ridge of high pressure that could push temps well into
the 70s by the end of the week. /SS
&&
.AVIATION...
Some isolated to scattered rain showers will filter in this evening
affecting KGPI and KMSO overnight. Widespread precipitation, windy
conditions, and reduced ceilings/visibilities can be expected with
a cold front passage Saturday morning.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...LAKE WIND ADVISORY from 6 AM to 8 PM MDT Saturday
Flathead/Mission Valleys.
ID...None.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.